Alert archive / California / Special Weather Statements in 2022
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Oct 12, 2022, 1:11 PM PDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2022, 1:11 PM PDT (20:11 UTC)
- Expired
- Oct 12, 2022, 2:00 PM PDT
- In force
- 49 min
- Issued by
- NWS San Diego, CA
- Hail
- 0.25 in
- Wind
- 30
The radar
The Santa Ana Mts radar (KSOX), 61 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS86 KSGX 122011
SPSSGX
Special Weather Statement
National Weather Service San Diego CA
111 PM PDT Wed Oct 12 2022
CAZ048-055-060-122100-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
111 PM PDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of San Bernardino
County through 200 PM PDT...
At 109 PM PDT, Doppler radar was tracking strong thunderstorms near
Silverwood Lake Rec Area, or just south Hesperia, moving west at 15
mph along the San Bernardino Mountains and Cajon Pass.
HAZARD...Pea size hail and dangerous lightning.
SOURCE...Radar indicated.
IMPACT...Hail and hail covering roadways of higher terrain.
Locations impacted include...
San Bernardino, Fontana, Rialto, Hesperia, Wrightwood, Hwy 2 Between
Phelan And Wrightwood, Lake Arrowhead, I-15 Through The Cajon Pass,
Highland, Big Bear Lake, Running Springs, Hwy 138 Between I-15 And
Hwy 2, Muscoy, Hwy 173 Between Lake Arrowhead And Hesperia,
Silverwood Lake Rec Area, Hwy 18 Between Running Springs And
Skyforest, Crestline, Hwy 18 Between Running Springs And Big Bear,
Devore and Skyforest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3435 11693 3411 11701 3419 11767 3429 11764
3445 11766
TIME...MOT...LOC 2009Z 101DEG 13KT 3433 11736
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
TardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 9:13 AM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 12, 9:13 AM PDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
913 AM PDT Wed Oct 12 2022
.SYNOPSIS...
Low pressure will remain offshore this week, and then move inland
over the weekend. Another round of showers and thunderstorms is
expected this afternoon with less coverage than Tuesday, followed
by drier conditions Thursday and Friday. Temperatures will be
seasonal, until the low pressure center moves inland over Southern
California bringing cooling and another chance of showers and
thunderstorms with chances peaking Friday night and Saturday.
Warmer and drier weather is expected for early next week. Areas of
night and morning coastal low clouds will extend inland across
much of the valleys.
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.Morning Update...
Elevated showers and thunderstorms are present this morning across
portions of Orange County as an area of low pressure continues to
remain offshore. As the marine layer shrinks back toward the coast
later this morning, instability over the area will generate
another day of showery and stormy weather. We will see less areal
coverage of these storms today, mainly confined to areas north of
San Diego County through this evening. Most areas will start to
dry out after midnight. The forecast remains on track for drier
weather to come into the picture for Thursday and most of Friday.
The area of low pressure will move inland over the weekend,
bringing another chance of showers and storms with cooler weather.
.Previous Discussion as of 304 AM Today...
.SHORT TERM (Today through Friday)...
Not much has changed with the guidance with coverage of afternoon
showers and thunderstorms today expected to be less than Tuesday
with little or none on Thursday. Chances may return late in the
day Friday or Friday evening towards the coast as the upper low
centered west of northern Baja and south of Point Conception
begins to move slowly eastward.
The marine layer is around 2500 feet deep with satellite imagery
showing widespread coastal low clouds extending inland across much
of the San Diego County valleys and into southern and western
portions of the Inland Empire. The marine layer is expected to
become a little shallower into Friday with coastal low clouds not
extending quite as far into the valleys. Slow warming is expected
for today and Thursday with slight cooling for Friday.
.LONG TERM (Friday night through Tuesday)...
Model guidance is closer with the track and timing of a closed low
pressure system with the center moving inland across northern Baja
Friday night and Saturday and into northwest Mexico into Arizona
on Sunday. This is a little faster with the eastward movement and
slightly farther south with the track.
Chances for precipitation would increase Friday night into
Saturday morning from the southwest and be more focused toward the
mountains for Saturday afternoon. This track would generally favor
San Diego County for the relatively greater rainfall versus areas
farther north. ECMWF ensemble guidance generally has CAPE values
peaking Saturday morning. Precipitation chances would decrease for
Saturday night into Sunday morning, then mostly be over the
mountains for Sunday afternoon.
The marine layer will remain deep enough for coastal low clouds to
extend inland across all of the valleys and possibly onto the
lower coastal mountain slopes with deepening of the marine layer
over the weekend.
Saturday is expected to be the coolest day with slight warming for
Sunday and a little greater warming for Monday and Tuesday, but
with increasing spread in the guidance peaking around Wednesday
with substantial differences in the placement of another closed
low pressure system that could be anywhere from just off the
California coast to well off the coast.
&&
.AVIATION...
121600Z...Coast/Valleys...SCT TSRA will continue to move NW through
Orange County through 18Z. ISOLD TSRA will be possible this
afternoon in Orange County and the Inland Empire. Low clouds with
bases 1800-2200 ft MSL will continue through 17Z-19Z in the valleys
and 19Z-22Z near the coast, with some beach locations remaining
cloudy through this afternoon. Areas of terrain will be obscured,
but most VIS will be 3+ miles in BR. Low clouds will spread inland
again to the foothills tonight with bases 1500-2000 ft MSL and tops
to 2500 ft MSL. Local vis will be 0-3 miles in the foothills 06Z-17Z
Thu.
Mountains/Deserts...SCT TSRA will occur again today through 02Z Thu
with CB bases 10000 ft MSL and tops to 40000 ft MSL. Strong
up/downdrafts and gusty erratic surface winds will occur with TSRA.
Otherwise, SCT clouds at/above 10000 ft MSL and unrestricted VIS
will occur through Thu morning.
&&
.MARINE...
Thunderstorms today will likely remain north of the coastal waters
off of San Diego County. There is a slight chance of thunderstorms
Saturday. Otherwise, no hazardous marine weather is expected through
Sunday.
&&
.BEACHES...
A line of thunderstorms will move over the Orange County Beaches
from southeast to northwest through 11 AM, with cloud-to-ground
lightning possible. There is a slight chance of thunderstorms
Saturday as well.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 11 AM PDT this morning for Orange
County Coastal Areas.
PZ...None.
&&
PREVIOUS PUBLIC/MORNING UPDATE...17/APR
AVIATION/MARINE/BEACHES...MaxwellIn the hours before
Local storm report, Oct 12, 9:46 AM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 AM PDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN COSTA MESA 33.67N 117.92W
10/12/2022 M0.29 INCH ORANGE CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 0.29 INCHES OF RAIN
IN 35 MINUTES IN THUNDERSTORM.
&&
APRLocal storm report, Oct 12, 12:54 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1254 PM PDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 1 WNW WRIGHTWOOD 34.37N 117.65W
10/12/2022 M0.12 INCH SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA SIZE HAIL
STARTING TO COVER THE GROUND. RECEIVED 0.12
INCHES OF RAIN IN 30 MINUTES.
&&
APRSpecial weather statement, Oct 12, 1:11 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Diego CA
111 PM PDT Wed Oct 12 2022
CAZ048-055-060-122100-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
111 PM PDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of San Bernardino
County through 200 PM PDT...
At 109 PM PDT, Doppler radar was tracking strong thunderstorms near
Silverwood Lake Rec Area, or just south Hesperia, moving west at 15
mph along the San Bernardino Mountains and Cajon Pass.
HAZARD...Pea size hail and dangerous lightning.
SOURCE...Radar indicated.
IMPACT...Hail and hail covering roadways of higher terrain.
Locations impacted include...
San Bernardino, Fontana, Rialto, Hesperia, Wrightwood, Hwy 2 Between
Phelan And Wrightwood, Lake Arrowhead, I-15 Through The Cajon Pass,
Highland, Big Bear Lake, Running Springs, Hwy 138 Between I-15 And
Hwy 2, Muscoy, Hwy 173 Between Lake Arrowhead And Hesperia,
Silverwood Lake Rec Area, Hwy 18 Between Running Springs And
Skyforest, Crestline, Hwy 18 Between Running Springs And Big Bear,
Devore and Skyforest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3435 11693 3411 11701 3419 11767 3429 11764
3445 11766
TIME...MOT...LOC 2009Z 101DEG 13KT 3433 11736
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TardyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:28 PM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 7 hr |
| Oct 12, 7:58 AM PDT | Beach Hazards Statement | SGX | Orange | 3 hr |
| Oct 12, 9:07 AM PDT | Areal Flood Advisory | SGX | Orange | 57 min |
| Oct 12, 1:18 PM PDT | Areal Flood Advisory | SGX | Riverside | 117 min |
| Oct 12, 3:27 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
Nearby
Special Weather Statements in California, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.